H-Index
14
Scimago Lab
powered by Scopus
eISSN: 1941-5923
call: +1.631.629.4328
Mon-Fri 10 am - 2 pm EST

Logo


Get your full text copy in PDF

A Case of Diffuse Alveolar Hemorrhage as a Possible Complication of Bivalirudin Therapy

Htun Latt, Sammy Aung, Kyaw Kyaw, Thein Tun Aung, Chanwit Roongsritong

(Department of Internal Medicine, University of Nevada-Reno, School of Medicine, Reno, USA)

Am J Case Rep 2017; 18:1081-1085

DOI: 10.12659/AJCR.905721


BACKGROUND: Diffuse alveolar hemorrhage (DAH) is a rare but potentially fatal complication of anticoagulant or antiplatelet therapy. Bivalirudin is a specific and reversible direct thrombin inhibitor (DTI).
CASE REPORT: We report a case of severe DAH, possibly related to bivalirudin use, in a 61-year-old patient undergoing coronary intervention. The patient had presented with an out-of-hospital cardiac arrest due to acute ST elevation myocardial infarction (STEMI). During the coronary intervention, shortly after receiving bivalirudin, the patient started having frank bleeding from the endotracheal tube and developed hemodynamic compromise. Despite aggressive intervention and intensive care, the patient died.
CONCLUSIONS: At this time, to our knowledge, there have been no reports of DAH associated with the use of bivalirudin.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree